Alert archive / Tennessee / Special Weather Statements in 2016

Special Weather Statement, NWS Nashville, TN

July 23, 2016Fentress County, Tennessee

NWS Nashville, TN issued this special weather statement at Jul 23, 2016, 3:16 PM CDT for Fentress County, Tennessee. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 23, 2016, 3:16 PM CDT (20:16 UTC)
Expired
Jul 23, 2016, 4:00 PM CDT
In force
44 min
Issued by
NWS Nashville, TN

County Fentress County, TN

The radar

The Knoxville radar (KMRX), 135 km from the middle of the area, began a volume at 20:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 8.3 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2016-07-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1181 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2016-07-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 4 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1181 J/kg
Mixed-layer CIN
-50 J/kg
Mixed-layer LCL
963 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
4 m²/s²
0-3 km storm-relative helicity
1 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

289 
WWUS84 KOHX 232016
SPSOHX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
316 PM CDT SAT JUL 23 2016
 
TNZ011-034-066-232100-
PICKETT TN-CUMBERLAND TN-FENTRESS TN-
316 PM CDT SAT JUL 23 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PICKETT...FENTRESS
AND NORTH CENTRAL CUMBERLAND COUNTIES UNTIL 400 PM CDT...

AT 315 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM 8 MILES NORTHEAST OF JAMESTOWN TO 10 MILES
NORTHWEST OF FAIRFIELD GLADE. MOVEMENT WAS WEST AT 5 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
JAMESTOWN...ALLARDT...GRIMSLEY...PICKETT STATE PARK...PALL MALL AND
CLARKRANGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.

&&

LAT...LON 3660 8479 3641 8473 3627 8490 3620 8492
      3616 8491 3606 8489 3606 8505 3654 8504
TIME...MOT...LOC 2015Z 100DEG 6KT 3649 8481 3613 8499 

$$

LV

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at Jul 23, 12:43 PM CDT, 2 hours 33 minutes earlier.

Area forecast discussion, Jul 23, 12:43 PM CDT, 2 hours 33 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
1243 PM CDT SAT JUL 23 2016

.UPDATE...
FOR 18Z AVIATION DISCUSSION.

&&

.DISCUSSION...

Very little change needed to the forecast this morning as another
hot and humid day unfolds across Middle TN. Extensive mid and high
clouds that were across the region earlier this morning have been
decreasing so lowered sky cover grids a tad.

Surface temps and dew points across the area at 16z were close to
those of 24 hours ago and right on track with the forecast. Heat
Advisory will continue this afternoon and early evening as Heat
Index values should approach 103 to 105 degrees for most areas
that are west of the Plateau.

Very few showers so far this morning but still expect scattered
storms this afternoon and evening. 12z BNA sounding and model
forecasts of afternoon steering winds suggest storms will be
extremely slow movers. Could see some isolated very heavy rain
amounts due to the slow movement with precipitable water value of
2 inches.

&&

.AVIATION...
18Z TAF DISCUSSION.

Expect scattered showers and thunderstorms across the region
through 01Z. Storms will move very slowly...quasi stationary.
Winds will be light and variable this afternoon then calm
overnight. Like last night...expect some areas of light fog
between 09-12Z where vsbys could briefly be reduced to 3-5SM.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
Heat Advisory until 8 PM CDT this evening FOR Bedford-Cannon-
Cheatham-Clay-Davidson-De Kalb-Dickson-Giles-Hickman-Houston-
Humphreys-Jackson-Lawrence-Lewis-Macon-Marshall-Maury-Montgomery-
Perry-Robertson-Rutherford-Smith-Stewart-Sumner-Trousdale-Wayne-
Williamson-Wilson.

&&

DISCUSSION......49
AVIATION........49
Hazardous weather outlook, Jul 23, 5:17 AM CDT, 9 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
517 AM CDT SAT JUL 23 2016

TNZ005>010-023>031-056>064-075-093>095-241030-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-HOUSTON-HUMPHREYS-
DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH-JACKSON-PERRY-
HICKMAN-LEWIS-WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-
BEDFORD-WAYNE-LAWRENCE-GILES-
517 AM CDT SAT JUL 23 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE
TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

CONTINUED HOT AND HUMID CONDITIONS ARE EXPECTED AGAIN TODAY WITH
HEAT INDEX VALUES AROUND 105 DEGREES THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

TNZ011-032>034-065-066-077>080-241030-
PICKETT-PUTNAM-OVERTON-FENTRESS-WHITE-CUMBERLAND-COFFEE-WARREN-
GRUNDY-VAN BUREN-
517 AM CDT SAT JUL 23 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE
TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Special weather statement, Jul 23, 3:16 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
316 PM CDT SAT JUL 23 2016

TNZ011-034-066-232100-
PICKETT TN-CUMBERLAND TN-FENTRESS TN-
316 PM CDT SAT JUL 23 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PICKETT...FENTRESS
AND NORTH CENTRAL CUMBERLAND COUNTIES UNTIL 400 PM CDT...

AT 315 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM 8 MILES NORTHEAST OF JAMESTOWN TO 10 MILES
NORTHWEST OF FAIRFIELD GLADE. MOVEMENT WAS WEST AT 5 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
JAMESTOWN...ALLARDT...GRIMSLEY...PICKETT STATE PARK...PALL MALL AND
CLARKRANGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.

&&

LAT...LON 3660 8479 3641 8473 3627 8490 3620 8492
      3616 8491 3606 8489 3606 8505 3654 8504
TIME...MOT...LOC 2015Z 100DEG 6KT 3649 8481 3613 8499

LV

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 23, 4:18 PM CDTSpecial Weather StatementOHXPickett27 min
Jul 23, 5:35 PM CDTSpecial Weather StatementOHXBedford25 min
Jul 23, 5:39 PM CDTSevere Thunderstorm WarningOHXBedford24 min
Jul 23, 5:49 PM CDTSpecial Weather StatementOHXWhite41 min

Nearby

Special Weather Statements in Tennessee, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.